Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 14, NWS Flagstaff, AZ

July 29, 2006Apache County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2006, 1:56 PM MST for Apache County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 1:56 PM MST (20:56 UTC)
Expired
Jul 29, 2006, 2:30 PM MST
In force
34 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Apache County, AZ

The radar

The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:55 AM MST, 4 hours 1 minute earlier.

Area forecast discussion, Jul 29, 9:55 AM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST SAT JUL 29 2006

UPDATED WWA SECTION TO ADD FLASH FLOOD WATCH

.SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY
NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&

.DISCUSSION...A MID TO UPPER LEVEL LOW REMAINS POSITIONED OVER WEST
CENTRAL NEW MEXICO. ANY POTENTIAL FOR RESULTING NORTHERLY FLOW TO
INTRODUCE DRIER AIR HAS PASSED. MOISTURE WRAPPING AROUND THIS
FEATURE WILL CONTINUE TO FUEL AFTERNOON THUNDERSTORM PRODUCTION.
PRECIPITABLE WATER OVER FLAGSTAFF THIS MORNING WAS APPROXIMATELY 10
PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. VERTICAL SHEAR HAS
DIMINISHED SINCE YESTERDAY...SO EXPECT FEWER WELL ORGANIZED CELLS.
BUT REDUCED WINDSPEEDS IN THE VERTICAL WILL ALSO MAKE FOR SLOWER
MOVING STORMS. THIS WILL INCREASE THE POTENTIAL FOR LOCALIZED HIGH
RAINFALL AMOUNTS AND RESULTANT FLOODING. PLANNING TO ISSUE A FLASH
FLOOD WATCH SHORTLY FOR WESTERN AND SOUTHERN PORTIONS OF THE
FORECAST AREA. AREAS EXPERIENCING MORNING CLOUDINESS CAN EXPECT A
SLIGHTLY LATER ONSET FOR CONVECTION. EXPECT LITTLE CHANGE FOR SUNDAY.

BY MONDAY...DRIER AIR WILL BE INTRODUCED TO WESTERN PORTIONS OF
NORTHERN ARIZONA. WHETHER OR NOT IT WILL BE ENOUGH TO CURB CONTINUED
THUNDERSTORM ACTIVITY REMAINS A QUESTION.
&&

.AVIATION...FOR THE 18Z PACKAGE...AREAS OF CEILINGS NEAR 4000 FT AGL
WILL DISSIPATE OVER THE MOGOLLON RIM...WHITE MTNS AND NRN GILA CO BY
19Z. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP ACROSS MOST OF
NORTHERN ARIZONA INTO THE EVENING HOURS. THE HIGHEST COVERAGE WILL
BE OVER THE HIGHER TERRAIN FROM THE MOGOLLON RIM SOUTHWARD. SOME
STORMS WILL CONTAIN VERY HEAVY RAIN AND HAIL...LOCALLY REDUCING
VISIBILITY TO BELOW 1SM WITH CEILINGS AOB 2000 FT AGL. THUNDERSTORM
AREAL COVERAGE SHOULD DECREASE AFTER SUNSET BUT ISOLATED TO
SCATTERED RAIN SHOWERS ARE STILL EXPECTED. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON
UNTIL MIDNIGHT MST TONIGHT FOR ZONES AZZ004-006>008-015>018-037-038.
&&

GFH/JJ
Hazardous weather outlook, Jul 29, 10:20 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1020 AM MST SAT JUL 29 2006

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1020 AM MST SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM
ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS
WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM
MOTION WILL BE FROM NORTH TO SOUTH EARLIER IN THE DAY...BECOMING
NORTHEAST TO SOUTHWEST LATER IN THE DAY. EXPECT GREATEST ACTIVITY
FROM THE KAIBAB PLATEAU...ALONG THE MOGOLLON RIM...TO THE WHITE
MOUNTAIN...AND SOUTHWEST OF THESE AREAS. THE GREATEST THREAT POSED
BY TODAYS STORMS IS THE RISK OF FLASH FLOODING /DUE TO RELATIVELY
SLOW STORM MOVEMENT/. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE
ASSOCIATED FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH
SOME CHANCE OF DRIER CONDITIONS THEREAFTER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HOWARD

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:41 PM MSTSevere Thunderstorm WarningFGZCoconino34 min
Jul 28, 6:20 PM MSTSevere Thunderstorm WarningFGZYavapai25 min
Jul 29, 9:45 AM MSTFlash Flood WatchFGZApache, Coconino, Gila, Navajo, Yavapai18 hr
Jul 29, 3:27 PM MSTFlash Flood WarningFGZApache63 min
Jul 29, 3:29 PM MSTSevere Thunderstorm WarningFGZNavajo46 min
Jul 29, 4:21 PM MSTSevere Thunderstorm WarningFGZApache39 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.